RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Sb., 2019, Volume 210, Number 7, Pages 145–170 (Mi msb9117)  

Properties of the spectrum of an elliptic boundary value problem with a parameter and a discontinuous nonlinearity

V. N. Pavlenkoa, D. K. Potapovb

a Chelyabinsk State University, Chelyabinsk, Russia
b Saint Petersburg State University, St. Petersburg, Russia

Abstract: An elliptic Dirichlet boundary value problem is studied which has a nonnegative parameter $\lambda$ multiplying a discontinuous nonlinearity on the right-hand side of the equation. The nonlinearity is zero for values of the phase variable not exceeding some positive number in absolute value and grows sublinearly at infinity. For homogeneous boundary conditions, it is established that the spectrum $\sigma$ of the nonlinear problem under consideration is closed ($\sigma$ consists of those parameter values for which the boundary value problem has a nonzero solution). A positive lower bound and an upper bound are obtained for the smallest value of the spectrum, $\lambda^*$. The case when the boundary function is positive, while the nonlinearity is zero for nonnegative values of the phase variable and nonpositive for negative values, is also considered. This problem is transformed into a problem with homogeneous boundary conditions. Under the additional assumption that the nonlinearity is equal to the difference of functions that are nondecreasing in the phase variable, it is proved that $\sigma=[\lambda^*,+\infty)$ and that for each $\lambda\in\sigma$ the problem has a nontrivial semiregular solution. If there exists a positive constant $M$ such that the sum of the nonlinearity and $Mu$ is a function which is nondecreasing in the phase variable $u$, then for any $\lambda\in\sigma$ the boundary value problem has a minimal nontrivial solution $u_\lambda(x)$. The required solution is semiregular, and $u_\lambda(x)$ is a decreasing mapping with respect to $\lambda$ on $[\lambda^*,+\infty)$. Applications of the results to the Gol'dshtik mathematical model for separated flows in an incompressible fluid are considered.
Bibliography: 37 titles.

Keywords: spectrum, elliptic boundary value problem, parameter, discontinuous nonlinearity, semiregular solution.
Author to whom correspondence should be addressed

DOI: https://doi.org/10.4213/sm9117

Full text: PDF file (783 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Sbornik: Mathematics, 2019, 210:7, 1043–1066

Bibliographic databases:

UDC: 517.95
MSC: Primary 35J65; Secondary 35R05
Received: 02.04.2018 and 01.06.2018

Citation: V. N. Pavlenko, D. K. Potapov, “Properties of the spectrum of an elliptic boundary value problem with a parameter and a discontinuous nonlinearity”, Mat. Sb., 210:7 (2019), 145–170; Sb. Math., 210:7 (2019), 1043–1066

Citation in format AMSBIB
\Bibitem{PavPot19}
\by V.~N.~Pavlenko, D.~K.~Potapov
\paper Properties of the spectrum of an elliptic boundary value problem with a~parameter and a~discontinuous nonlinearity
\jour Mat. Sb.
\yr 2019
\vol 210
\issue 7
\pages 145--170
\mathnet{http://mi.mathnet.ru/msb9117}
\crossref{https://doi.org/10.4213/sm9117}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2019SbMat.210.1043P}
\elib{http://elibrary.ru/item.asp?id=38487816}
\transl
\jour Sb. Math.
\yr 2019
\vol 210
\issue 7
\pages 1043--1066
\crossref{https://doi.org/10.1070/SM9117}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000485821800005}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85073037520}


Linking options:
  • http://mi.mathnet.ru/eng/msb9117
  • https://doi.org/10.4213/sm9117
  • http://mi.mathnet.ru/eng/msb/v210/i7/p145

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математический сборник Sbornik: Mathematics (from 1967)
    Number of views:
    This page:238
    References:19
    First page:12

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020